You know the feeling, you wake up one day, heavily hungover after a party with the Northir warchief and a bunch of crazy Republic senators. You wash your face but spot something in the reflection. You hurry to a mirror, and see what you never wanted to see. Red moons. If you never experienced that, I can assure you, you don't want to. Red moons are not fun.
A generally widely used drug among Senators and some other republic nobles is Visica
. It's a blue powdery substance that you inhale through your nostrils. It gives you a fast fleeting but strong high that fades after a minute or so. It's expensive but well sought after and practically legal for nobles and senators. The drug is fine, especially when you combine it with alcohol. But the problem lies whenever you take too much and wake up with horrible crescent moon shapes on your face. Red spots that cover your whole face, and sometimes arms and body. These spots, called Red Moons, are a byproduct of a condition that kills 3000 people every year. If you don't have a medicine against it, it will slowly kill you.
The moon-shaped spots appear a few hours after you overdose on Visica. Regrettably, its the only symptom of an overdose. Meaning you can overdose quite hard without knowing it. Making the symptoms worse and worse. If the moons are not treated within a day, you are bound to die a slow and painful death. After a week, the spots will turn into bumps and large blisters. When these blisters pop, your skin will become redder and redder. Until it finally sheds and you end up having no skin on most places of your body. You start puking black puke and are in constant pain. You can survive this for a few months until you finally perish.
If the condition is treated within a day, you will be fine. There are a few treatments. Most widely used is a potion. After drinking the potion, you will start to feel stomach cramps and will start sweating furiously. Your sweat will be slightly blue from all the Visica in your system. You will have to drink a lot since you're losing so much water. But the next day you will be fine.